Alert archive / California / Wind Advisories in 2010
Wind Advisory 19, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 19, 2010, 8:25 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 20, 2010, 5:00 PM PDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2010, 8:25 PM PDT (03:25 UTC)
- In effect from
- Apr 20, 2010, 5:00 PM PDT
- Expired
- Apr 21, 2010, 6:00 PM PDT
- In force
- 25 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656 WWUS76 KSGX 200325 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 825 PM PDT MON APR 19 2010 ...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... .A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA TUESDAY AFTERNOON THROUGH ERDNESDAY MORNING. WINDS WILL INCREASE FIRST IN THE SAN BERNARDINO MOUNTAINS AND APPLE VALLEY THEN SPREAD SOUTHWARD TO THE SAN DIEGO MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-201130- /O.NEW.KSGX.WI.Y.0019.100421T0000Z-100421T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 825 PM PDT MON APR 19 2010 ...WIND ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 11 AM PDT WEDNESDAY. * TIMING: TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * VISIBILITY: COULD BE REDUCED AT TIMES IN THE DESERTS DUE TO BLOWING DUST AND SAND. * IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE LIMBS COULD BREAK...AND LOOSE OBJECTS COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PG
6 follow-up statements
922 WWUS76 KSGX 201101 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 401 AM PDT TUE APR 20 2010 ...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT AND WEDNESDAY... .A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA AT TIMES TONIGHT AND WEDNESDAY. CAZ055-056-058-060>062-202115- /O.CON.KSGX.WI.Y.0019.100421T0000Z-100421T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 401 AM PDT TUE APR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY. * TIMING: INCREASING THIS AFTERNOON...STRONGEST TONIGHT AND WEDNESDAY. * WINDS: AREAS OF SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG AND NEAR DESERT SLOPES OF THE MOUNTAINS. * VISIBILITY: COULD BE REDUCED AT TIMES TO NEAR ZERO IN THE DESERTS DUE TO BLOWING DUST AND SAND...MAINLY TONIGHT. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. && $$ MARTIN
589 WWUS76 KSGX 201954 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1254 PM PDT TUE APR 20 2010 ...LOCAL STRONG GUSTY WINDS TONIGHT AND WEDNESDAY... .A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA AT TIMES TONIGHT AND WEDNESDAY. STRONG WINDS WILL ALSO DEVELOP IN THE COASTAL AREAS WEDNESDAY. CAZ042-043-050-210600- /O.EXB.KSGX.WI.Y.0019.100421T1500Z-100422T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 1254 PM PDT TUE APR 20 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY. * TIMING: WEDNESDAY MORNING THROUGH THE AFTERNOON. * WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ055-056-058-060>062-210600- /O.EXT.KSGX.WI.Y.0019.100421T0000Z-100422T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1254 PM PDT TUE APR 20 2010 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT WEDNESDAY. * TIMING: STRONGEST WINDS TONIGHT AND WEDNESDAY. * WINDS: AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG AND NEAR DESERT SLOPES OF THE MOUNTAINS. * VISIBILITY: COULD BE REDUCED AT TIMES TO NEAR ZERO IN THE DESERTS DUE TO BLOWING DUST AND SAND...MAINLY TONIGHT. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. && $$ SS/ATKIN
871 WWUS76 KSGX 210436 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 936 PM PDT TUE APR 20 2010 ...LOCAL STRONG GUSTY WINDS TONIGHT AND WEDNESDAY... .A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS OF SOUTHWEST CALIFORNIA AT TIMES TONIGHT AND WEDNESDAY. STRONG WINDS WILL ALSO DEVELOP IN THE COASTAL AREAS WEDNESDAY. CAZ055-056-058-060>062-211230- /O.CON.KSGX.WI.Y.0019.000000T0000Z-100422T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 936 PM PDT TUE APR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. * TIMING: STRONGEST WINDS TONIGHT AND WEDNESDAY. * WINDS: AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG AND NEAR DESERT SLOPES OF THE MOUNTAINS. * VISIBILITY: COULD BE REDUCED AT TIMES TO NEAR ZERO IN THE DESERTS DUE TO BLOWING DUST AND SAND...MAINLY TONIGHT. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. && $$ CAZ042-043-050-211230- /O.CON.KSGX.WI.Y.0019.100421T1500Z-100422T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 936 PM PDT TUE APR 20 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY. * TIMING: WEDNESDAY MORNING THROUGH THE AFTERNOON. * WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ PG
151 WWUS76 KSGX 211027 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 327 AM PDT WED APR 21 2010 ...AREAS OF STRONG GUSTY WINDS TODAY... .A PACIFIC STORM SYSTEM WILL BRING AREAS OF STRONG GUSTY ONSHORE WINDS THROUGH THIS AFTERNOON. CAZ055-056-058-060>062-212100- /O.EXT.KSGX.WI.Y.0019.000000T0000Z-100422T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 327 AM PDT WED APR 21 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING. * TIMING: THROUGH THIS AFTERNOON. * WINDS: AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG AND NEAR DESERT SLOPES OF THE MOUNTAINS. * VISIBILITY: COULD BE REDUCED AT TIMES TO NEAR ZERO IN THE DESERTS DUE TO BLOWING DUST AND SAND. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. && $$ CAZ042-043-050-212100- /O.EXT.KSGX.WI.Y.0019.100421T1500Z-100422T0100Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 327 AM PDT WED APR 21 2010 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PDT THIS EVENING. * TIMING: AFTER SUNRISE THROUGH THIS AFTERNOON. * WINDS: AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX MARTIN
383 WWUS76 KSGX 212021 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 121 PM PDT WED APR 21 2010 ...AREAS OF STRONG GUSTY WINDS TODAY... .A PACIFIC STORM SYSTEM WILL BRING AREAS OF STRONG GUSTY ONSHORE WINDS THROUGH THIS AFTERNOON. CAZ042-043-050-212130- /O.CAN.KSGX.WI.Y.0019.000000T0000Z-100422T0100Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS- 121 PM PDT WED APR 21 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY FOR THE ORANGE AND SAN DIEGO COUNTY COASTAL AREAS AND THE SAN DIEGO COUNTY VALLEYS. $$ CAZ055-056-058-060>062-220100- /O.CON.KSGX.WI.Y.0019.000000T0000Z-100422T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 121 PM PDT WED APR 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * TIMING: THROUGH THIS AFTERNOON. * WINDS: AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG AND NEAR DESERT SLOPES OF THE MOUNTAINS. * VISIBILITY: COULD BE REDUCED AT TIMES TO NEAR ZERO IN THE DESERTS DUE TO BLOWING DUST AND SAND. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERTS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. && $$ SS
085 WWUS76 KSGX 220050 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 550 PM PDT WED APR 21 2010 CAZ055-056-058-060>062-220200- /O.EXP.KSGX.WI.Y.0019.000000T0000Z-100422T0100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 550 PM PDT WED APR 21 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING. WINDS HAVE WEAKENED IN THE MOUNTAINS AND DESERTS AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. LOCAL GUSTY WINDS TO 35 MPH WILL CONTINUE THIS EVENING THEN WEAKEN OVERNIGHT. $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 1:45 PM PDT, 6 hours 40 minutes earlier.
Area forecast discussion, Apr 19, 1:45 PM PDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PDT MON APR 19 2010 .SYNOPSIS... WEAK HIGH PRESSURE ALOFT WILL MOVE EAST TONIGHT. A LARGE...SLOW MOVING WINTER-LIKE STORM MOVING DOWN THE WEST COAST TUESDAY WILL BRING PERIODS OF RAIN...STRONG WINDS AND MOUNTAIN SNOW TUESDAY NIGHT THROUGH THURSDAY. THE STORM WILL MOVE EAST FRIDAY FOLLOWED BY HIGH PRESSURE AND DRY WEATHER FRIDAY AND SATURDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE CLOUDS CLEARED NICELY TODAY AND RESULTED IN A FAIRLY NICE AFTERNOON. HOWEVER...THE WEATHER TAKES A TURN FOR THE WORSE THE REST OF THE WEEK. A LARGE COLD UPPER LOW CURRENTLY OFF THE NORCAL COAST WILL MOVE SOUTH TONIGHT. WINDS IN OUR AREA WILL SHIFT SOUTHWEST AHEAD OF THE LOW ON TUESDAY...INCREASING IN SPEED THROUGHOUT THE AFTERNOON AS THE JET MOVES CLOSER. IT WILL BE QUITE WINDY IN THE AFTERNOON AND EVENING IN THE MOUNTAINS...DESERTS AND COASTAL WATERS. AS FOR THE ONSET OF THE RAIN...THE STRONG SOUTHWEST FLOW AHEAD OF THE LOW WILL SLOW THE EASTWARD PROGRESSION OF THE HEAVIER SHOWERS UNTIL TUESDAY NIGHT OR WEDNESDAY. BUT LIGHT RAIN OR DRIZZLE IS POSSIBLE AHEAD OF THE COLD FRONT TUESDAY AFTERNOON/EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE LIKELY TUESDAY NIGHT AND WEDNESDAY WITH THE PASSAGE OF A VERY STRONG COLD FRONT. THIS COLD AIRMASS ASSOCIATED WITH THE CLOSED UPPER LOW WILL NOT MOVE VERY FAST AND LINGER THROUGH THURSDAY. 500 MB TEMPS PLUNGE TO -25 TO -30C WEDNESDAY WITH STEEP LAPSE RATES AND A FAIRLY DEEP MOISTURE PROFILE FAVORING SCATTERED SHOWERS AND ISOLATED THUNDERSTORM WITH SMALL HAIL WEDNESDAY AND THURSDAY. EMBEDDED SHORTWAVES ROTATING AROUND THE UPPER LOW WILL ENHANCE ANY CONVECTION ACTIVITY. RAIN AMOUNTS WILL VARY WITH THE HIT AND MISS NATURE OF THESE SHOWERS. OVERALL THOUGH THE RAINFALL AMOUNTS DURING THIS PERIOD WILL AVERAGE A HALF INCH AT THE COAST TO 1 TO 2 INCHES ON THE COASTAL MOUNTAIN SLOPES. IN THE DESERTS...ONE QUARTER INCH IN THE UPPER DESERTS AND LESS THAN ONE QUARTER INCH IN THE LOWER DESERTS. SNOW LEVELS WILL LOWER TO 4000 FEET...LOWER AT TIMES IN THE HEAVIER CONVECTIVE CELLS...WITH A SEVERAL INCHES OF HEAVY WET SNOW ACCUMULATING BTWN 5000-6000 FEET...AND FROM 6-12 INCHES ABOVE 6000 FEET. BRACE FOR STRONG WINDS TUESDAY NIGHT AND WEDNESDAY AS A STRONG 120 KT JET OVER THE EASTERN PACIFIC TRACKS DIRECTLY OVER SOUTHERN CALIFORNIA. WINDS ADVISORIES OR HIGH WIND WARNINGS WILL BE NEEDED. SMALL CRAFT ADVISORIES FOR THE COASTAL WATERS ARE LOOKING QUITE LIKELY TOO. .LONG TERM (THURSDAY THROUGH SUNDAY)... THE COLD CORE LOW LINGERS OVER THE SOUTHWEST THURSDAY FOR CONTINUING INSTABILITY SHOWERS AND THUNDERSTORMS...THEN WEAKENS AND BEGINS TO MOVE EAST ON FRIDAY FOR DRY...MILD WEATHER SATURDAY. && .AVIATION... 192000Z...MOSTLY CLEAR THIS AFTERNOON EXCEPT FOR SCT CU OVER THE MOUNTAINS. PATCHY STRATUS WILL RETURN TO THE COAST THIS EVENING BETWEEN 3Z AND 6Z. BASES WILL BE AROUND 1500 FT MSL WITH AREAS OF 3-5 SM VSBY. STRATUS SHOULD BREAK UP AROUND 18Z...THEN RETURN AND RAPIDLY LIFT IN THE AFTERNOON AS A LOW PRESSURE SYSTEM APPROACHES FROM THE NW. THE LOW WILL BRING INCREASING MID AND HIGH LEVEL CLOUDS...SHOWERS AND GUSTY WEST WINDS LATE TUESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...SPECIAL WEATHER STATEMENT FOR MIDWEEK STORM...SEE LAXSPSSGX. PZ...NONE. && PUBLIC...MOEDE AVIATION/MARINE...SS NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:49 AM PDT | Small Craft Advisory | SGX | 54 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.